Alert archive / Minnesota / Gale Warnings in 2017
Gale Warning 8, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Oct 14, 2017, 3:55 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2017, 3:55 PM CDT (20:55 UTC)
- Expired
- Oct 15, 2017, 3:48 AM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
191 WHUS73 KDLH 142055 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 355 PM CDT SAT OCT 14 2017 ...STRONG NORTHEAST WINDS AND GALE-FORCE GUSTS TONIGHT AND SUNDAY MORNING... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TONIGHT AND SUNDAY MORNING WITH STRONG NORTHEAST WINDS AND GALE-FORCE GUSTS EXPECTED. THE TIGHTENING PRESSURE GRADIENT THIS EVENING WILL WORK IN CONCERT WITH THE RELATIVELY WARM LAKE TEMPERATURES TO MIX STRONGER WINDS ALOFT DOWN TO THE LAKE SURFACE OVERNIGHT. AS THE SURFACE LOW LIFTS NORTHEASTWARD OUT OF THE REGION ON SUNDAY... WINDS WILL BACK NORTHERLY AND WIND SPEEDS WILL GRADUALLY DECREASE. WAVES WILL REMAIN HAZARDOUS TO SMALLER VESSELS FROM CHEQUAMEGON BAY TO SAXON HARBOR THROUGH SUNDAY AFTERNOON. LSZ148-150700- /O.UPG.KDLH.SC.Y.0056.000000T0000Z-171015T2100Z/ /O.NEW.KDLH.GL.W.0008.171014T2055Z-171015T1500Z/ /O.NEW.KDLH.SC.Y.0057.171015T1500Z-171015T2100Z/ OAK POINT TO SAXON HARBOR WI- 355 PM CDT SAT OCT 14 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 AM CDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY. * SUSTAINED WINDS...NORTH 20 TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ145>147-150700- /O.UPG.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ /O.NEW.KDLH.GL.W.0008.171014T2055Z-171015T1500Z/ DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI- 355 PM CDT SAT OCT 14 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 AM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-150700- /O.UPG.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ /O.NEW.KDLH.GL.W.0008.171014T2055Z-171015T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- 355 PM CDT SAT OCT 14 2017 ...GALE WARNING IN EFFECT UNTIL 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 10 AM CDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140-141-150700- /O.CON.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 355 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * SUSTAINED WINDS...NORTHEAST 10 TO 20 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ142>144-150700- /O.CON.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- 355 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HUYCK
2 follow-up statements
297 WHUS73 KDLH 150247 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 947 PM CDT SAT OCT 14 2017 ...STRONG NORTHEAST WINDS AND GALE-FORCE GUSTS TONIGHT AND SUNDAY MORNING... .A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TONIGHT AND SUNDAY MORNING WITH STRONG NORTHEAST WINDS AND GALE-FORCE GUSTS EXPECTED. THE TIGHTENING PRESSURE GRADIENT THIS EVENING WILL WORK IN CONCERT WITH THE RELATIVELY WARM LAKE TEMPERATURES TO MIX STRONGER WINDS ALOFT DOWN TO THE LAKE SURFACE OVERNIGHT. AS THE SURFACE LOW LIFTS NORTHEASTWARD OUT OF THE REGION ON SUNDAY... WINDS WILL BACK NORTHERLY AND WIND SPEEDS WILL GRADUALLY DECREASE. WAVES WILL REMAIN HAZARDOUS TO SMALLER VESSELS FROM CHEQUAMEGON BAY TO SAXON HARBOR THROUGH SUNDAY AFTERNOON. LSZ148-151300- /O.CON.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ /O.CON.KDLH.SC.Y.0057.171015T1500Z-171015T2100Z/ OAK POINT TO SAXON HARBOR WI- 947 PM CDT SAT OCT 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY... * SUSTAINED WINDS...NORTH 20 TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ145>147-151300- /O.CON.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI- 947 PM CDT SAT OCT 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-151300- /O.CON.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- 947 PM CDT SAT OCT 14 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140-141-151300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 947 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * SUSTAINED WINDS...NORTHEAST 10 TO 20 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ142>144-151300- /O.CON.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- 947 PM CDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * SUSTAINED WINDS...NORTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
272 WHUS73 KDLH 150848 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 348 AM CDT SUN OCT 15 2017 ...STRONG NORTHERLY FLOW WILL SUBSIDE THIS MORNING... .STRONG NORTHERLY FLOW OVER WESTERN LAKE SUPERIOR WILL SUBSIDE THIS MORNING. THERE WILL BE LINGERING HAZARDOUS WAVES FOR SMALL CRAFT THROUGH LATE THIS MORNING OR INTO THE AFTERNOON. LSZ145-151500- /O.CAN.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ /O.EXA.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ DULUTH MN TO PORT WING WI- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * SUSTAINED WINDS...NORTH 15 TO 25 KNOTS. * WIND GUSTS...UP TO 25 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ146-147-151500- /O.CAN.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ /O.EXA.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * SUSTAINED WINDS...NORTH 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-151500- /O.CAN.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ /O.EXA.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * SUSTAINED WINDS...NORTH 10 TO 20 KNOTS. * WIND GUSTS...UP TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ148-151900- /O.CAN.KDLH.GL.W.0008.000000T0000Z-171015T1500Z/ /O.EXT.KDLH.SC.Y.0057.171015T0848Z-171015T2100Z/ OAK POINT TO SAXON HARBOR WI- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE WARNING. * SUSTAINED WINDS...NORTH 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ140-141-151000- /O.CAN.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ142-143-151500- /O.CON.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * SUSTAINED WINDS...NORTH 10 TO 15 KNOTS. * WIND GUSTS...UP TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ144-151500- /O.CON.KDLH.SC.Y.0056.000000T0000Z-171015T1500Z/ TWO HARBORS TO DULUTH MN- 348 AM CDT SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * SUSTAINED WINDS...NORTH 10 TO 20 KNOTS. * WIND GUSTS...UP TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Oct 14, 3:37 PM CDT, 18 minutes earlier.
Area forecast discussion, Oct 14, 3:37 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
337 PM CDT Sat Oct 14 2017
.SHORT TERM...(This evening through Sunday)
Issued at 337 PM CDT Sat Oct 14 2017
Surface low pressure in the Central Plains will deepen over Iowa
this evening then continue northeast through Michigan toward Lake
Huron by 12Z Sunday. The low will then continue to pull away from
the region Sunday. An upper level trough will be moving east through
Minnesota into Wisconsin tonight with a weaker shortwave moving
through the Northland on Sunday. An area of strong FGEN forcing will
develop tonight and lift north into parts of northern Wisconsin and
Minnesota. Latest radar was showing an area of increasing echoes
from western Minnesota into north central Minnesota in line with the
developing FGEN. Temperatures this afternoon were in the upper
forties to middle fifties. Rain will increase in coverage across
much of the region through the evening becoming widespread for most
areas. The airmass will cool overnight due to cold air advection and
dynamic and evaporative cooling processes. The rain will mix with or
change over to snow by late evening over portions of northern
Minnesota, mainly north of Highway 2 then progressing southeast
toward Aitkin, the Twin Ports, and Moose Lake areas by late tonight
and even parts of northern Wisconsin around sunrise. The best chance
for light accumulation will be over northeast Minnesota with parts
of the Arrowhead receiving around an inch.
Mainly light rain will continue early Sunday morning over northern
Wisconsin with chances highest across northern Ashland/Iron Counties
where there will be lake processes ongoing. A weaker shortwave will
be moving through in northwest flow aloft. Skies will turn
partly/mostly sunny for a time but clouds will then be on the
increase from west to east with the wave. There may be enough
forcing for some light rain over parts of northern Minnesota but any
rain amounts should be light. We expect highs from the upper forties
to lower fifties, warmest in northwest Wisconsin.
.LONG TERM...(Sunday night through Saturday)
Issued at 337 PM CDT Sat Oct 14 2017
An upper-level ridge over the western Great Lakes will move
eastward out of the region Sunday night with rising heights and
surface high pressure building. In the wake of the trough a quasi-
zonal flow pattern will establish and persist through the week.
Several shortwaves will cruise through the Canadian Prairies but
should only result in an increase in cloud cover over the
Northland. Temperatures will trend gradually warmer through
Friday. Above to much above temperatures are expected with highs
in the 50s on Monday rising to the low 60s to near 70 degrees by
Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1248 PM CDT Sat Oct 14 2017
Developing low pressure over Kansas will quickly lift
northeastward through the Upper Midwest tonight through Sunday
morning. Precipitation to the northwest of the low track will
continue to develop over the next 2 to 6 hours and spread across
the terminals through this evening. Rain is expected for most of
the sites, with a potential for snow aloft. There is a chance a
rain/snow mix will reach the surface at DLH and HIB for a short
time overnight. Have included the mix in the forecast for DLH, but
still less than confident regarding timing at HIB and have
maintained all rain there. Precipitation will taper off fairly
quickly overnight departing HYR around 11Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 34 48 34 56 / 90 10 10 0
INL 27 48 29 57 / 50 20 10 0
BRD 35 50 33 59 / 90 10 0 0
HYR 40 52 32 57 / 100 40 10 0
ASX 38 52 35 58 / 100 60 20 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Gale Warning until 10 AM CDT Sunday for LSZ121-145>148.
Small Craft Advisory until 10 AM CDT Sunday for LSZ140>144.
Small Craft Advisory from 10 AM to 4 PM CDT Sunday for LSZ148.
&&
SHORT TERM...Melde
LONG TERM...Huyck
AVIATION...HuyckHazardous weather outlook, Oct 14, 3:42 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 342 PM CDT Sat Oct 14 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 342 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Rain will mix with or change over to snow across portions of northern Minnesota overnight. A dusting to one inch is possible, mostly likely over the Arrowhead toward Alborn and Cotton. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report precipitation type, and measurements of rain and snow accumulations to the National Weather Service. Spotters and the public can also report precipitation type with the free M-PING smartphone app. LSZ121-140>148-151030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 342 PM CDT Sat Oct 14 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Northeast winds over western Lake Superior will continue to strengthen tonight with gale-force gusts expected along the south shore. The wind and resultant waves will create conditions hazardous to smaller vessels over the nearshore waters. For additional details regarding the Gale Warning and Small Craft Advisory in effect, please refer to the latest Nearshore Marine Forecast and Marine Weather Messages. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong northeast winds will back northerly and gradually diminish Sunday morning. Gale-force gusts will be possible along the south shore through the morning hours and hazardous waves will persist near Saxon Harbor through afternoon. Melde/Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:55 AM CDT | Small Craft Advisory | DLH | 30 hr | |
| Oct 14, 3:55 PM CDT | Small Craft Advisory | DLH | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.